View Full Version : What effects does Wellbutrin have on depression and fear?


noradd
10-01-12, 08:30 PM
Is it possible that it works against depression but at the same time makes fears worse?
This scares me a bit cause if you for example feel more energized but at the same time you freak out easier then this wouldn't be worth it. :confused:

I also wonder could raising dopamine not cause psychosis? Do not schizophrenic patients get drugs which inhibit dopamine cause the theory is that they have too much dopamine? :eyebrow:

SwampFox56
10-03-12, 11:01 AM
Wellbutrin is an AMAZING anti-depressant. It doesn't work like typical anti-depressants (SSRI's). Wellbutrin (or bupropion) is very similar to a stimulant. If you look at the molecular structure of bupropion, you'll see that its very close to an amphetamine. However bupropion works in a slightly different way.

Amphetamines stimulate the release of Dopamine, and Norepinephrine. And they stop the re-uptake of these two hormones, meaning they stay in between your brain cells for an extended period of time.

Bupropion on the other hand doesn't cause the brain to release more dopamine, or norepinephrine. But it does stop their re-uptake. So over time (as more bupropion builds up in your system) more dopamine and norepinephrine will stay in your brain for a longer period of time. Thus (again overtime) you will be more focused and motivated to do things.

People prefer Amphetamine for focus and motivation because they act immediately. While bupropion take a couple weeks to take effect.

Anyways, to awnser your question, bupropion could very easily cause MORE anxiety than normal. Just like any other stimulant, bupropion "excites" the brain causing your brain to (for lack of a better way of explaining) think more rapidly. Causing you to worry about more things. (again sorry for the poor explanation)

You are correct. Schizophrenia, phycosis and other mental disabilities like that ARE caused by too much dopamine in the brain. That's why Schizophrenia is managed with a type of drug called "anti-psychotics" that work at decreasing dopamine.

It would be possible for bupropion to cause something called "stimulant phycosis" but you would have to take MUCH more than any doctor would every prescribe for a very long time.

In conclusion, it's extremely unlikely that something like that could happen, I wouldn't worry about it if I was you.